What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 31, 9:33 AM EST, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 31, 9:33 AM EST, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1033 AM EDT Tue Aug 31 2021
...SEVERE WEATHER AND FLASH FLOOD THREAT CONTINUES TODAY...
.UPDATE...
The main concerns today continue to be severe weather and flash
flooding. SPC maintains a slight risk of severe thunderstorms
across portions of the area, where a favorable intersection of
parameters will be conducive for potentially a couple tornadoes.
A tornado watch may be needed later this morning or early this
afternoon. The flash flood threat continues, especially in the
Western FL Panhandle and portions of SE AL, where there WPC has a
slight risk of excessive rainfall. Some of these areas have
already received 2-4 inches of rainfall this morning; additional
rainfall is likely into the afternoon which could lead to flash
flooding. It will also be breezy today, with southwest winds
gusting 30 to 40 mph in heavier showers and thunderstorms.
&&
.PREV DISCUSSION [645 AM EDT]...
.NEAR TERM [Through Tonight]...
As the remnants of Ida continue to propagate to the north and east,
the area is expected to be affected by a line of trailing showers
and thunderstorms throughout the day today. A line currently
forming across south central Alabama is expected to move into SE
Alabama and the Florida Panhandle by the early morning hours today.
This line is expected to propagate and intensify slightly throughout
the morning and into the afternoon and evening as it pushes
eastward. A second line may start to develop across SE Alabama later
in the evening; however, this is slightly less certain at this time
as some CAM guidance suggests that this may occur. Otherwise, The
line earlier in the day will have the chance for producing severe
weather along it as the environment destabilizes ahead of and
along the boundary throughout the morning and afternoon hours.
Current HRRR runs are suggesting that low level shear values will
be much higher today across the region compared to the previous
couple days as a low level jet associated with Ida pushes east
into our region. This will create a slightly higher threat for
strong winds and a tornado or two across much of the region today.
Given the favorable environment for severe weather today, the
Storm Prediction Center has issued a slight risk (level 2 of 5)
across much of the western portion of the region in a line from
the Flint river in Albany south to the Gulf.
Along with the threat for severe weather today, there will also be a
flash flood threat across SE Alabama and the Florida Panhandle west
of the Apalachicola river. These areas are much more sensitive to
flash flooding as recent rains over the last month have been heavy.
Therefore, it will not take as much rainfall to cause flash flooding
across these regions. Overall, given that PW values will be
approaching 2.5 inches today, rainfall rates will be especially
efficient. Given this threat of flash flooding and heavy rainfall,
these regions are still currently under a flash flood watch.
.SHORT TERM [Wednesday Through Thursday]...
Ida will move across the Appalachians tomorrow and the east coast of
the CONUS Thursday. As that occurs, the focus for the better rain
chances will shift across the southern half of the CWA tomorrow
with the focus for heavier rainfall across the southeast Big Bend
region. By Thursday, the boundary across the region shifts a
little further south and drier air (PW values of 1 inch) will move
into the northern portion of the CWA. This will limit PoPs to
around 10 percent across portions of southwest Georgia and
southeast Alabama...not typical for summertime. The better precip
chances will be confined to the southeast Big Bend.
Highs on Wednesday will be in the upper 80s to around 90 and
increase into the upper 80s to lower 90s on Thursday.
.LONG TERM [Thursday Night Through Tuesday]...
An upper level trough axis will sink south of the region on Friday
as ridging builds in from the west. This will keep a drier pattern,
particularly for the northern portion of the CWA into Saturday. PoPs
will begin to trend towards more normal summertime PoPs next week.
Expect highs in the upper 80s to lower 90s. Lows will dip down into
the mid 60s Friday morning across southeast Alabama with the drier
air in place, but range from the upper 60s to lower 70s across the
remainder of the region. Lows will trend more towards 70 and the
lower 70s by early next week across the entire region.
.AVIATION...
[Through 12Z Wednesday]
Showers and thunderstorms are moving across the TAF sites from
west to east this morning and will continue and on and off
throughout the day. Timing is a bit difficult to pin down in the
TAFs given the longer duration, but the TSRA in the TAFs mainly
highlights the most likely timing. After this initial round of
storms moves through, another line is possible tonight.
.MARINE...
As Tropical Depression Ida continues northeast into the Tennessee
Valley today, a few rainbands will move across the region today.
This will keep winds and seas elevated through tomorrow. The Small
Craft Advisory across the western waters, west of Apalachicola
was extended into Wednesday morning. In addition, stronger winds
are expected to build develop across the eastern waters, east of
Apalachicola this afternoon and a Small Craft Advisory was also
issued for that area. Winds and seas will decrease late in the
week with generally 1-2 foot seas for the weekend.
.FIRE WEATHER...
With the wet pattern continuing today with widespread showers and
thunderstorms expected across the area, there are no fire weather
concerns. A drier period looks to start on Thursday for the
region.
.HYDROLOGY...
Tropical Depression Ida will continue to move northeast into the
Tennessee Valley today and as it does so, plenty of moisture will
continue to move across our region. Around 1-3 inches of rain has
already fallen across portions of the Florida Panhandle and
southeast Alabama. An additional two to five inches are possible
through Wednesday night, however the bulk of this would be today
into tonight. With the recent wet grounds, combined with the
additional rainfall, flash flooding will be possible across the
Florida Panhandle and southeast Alabama and a flash flood watch
remains in effect through today. These rainfall amounts will cause
some rises on area river but it would take isolated higher
amounts to reach minor flood.
Tonight into Wednesday, the focus of the heavier rain will shift to
the Bend Bend. WPC has highlighted that area in a slight risk for
flash flooding. Given previous issues with standing water across the
region, the rainfall totals will need to be watched closely in that
region.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 85 74 90 72 92 / 90 60 60 30 20
Panama City 85 76 88 74 89 / 90 80 60 40 30
Dothan 83 72 88 69 88 / 90 70 40 10 10
Albany 84 74 88 71 90 / 90 40 40 10 10
Valdosta 86 74 88 71 90 / 60 40 60 20 20
Cross City 89 77 85 75 89 / 40 80 90 60 50
Apalachicola 84 77 86 74 87 / 80 90 80 60 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch until 8 PM EDT /7 PM CDT/ this evening for
Calhoun-Central Walton-Coastal Bay-Coastal Gulf-Holmes-
Inland Bay-Inland Gulf-Jackson-North Walton-South Walton-
Washington.
High Rip Current Risk through Thursday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
Coastal Flood Advisory until 2 PM EDT /1 PM CDT/ this afternoon
for Coastal Bay-Coastal Gulf-South Walton.
High Surf Advisory until 5 AM EDT /4 AM CDT/ Wednesday for
Coastal Bay-Coastal Gulf-South Walton.
GA...None.
AL...Flash Flood Watch until 7 PM CDT this evening for Coffee-Dale-
Geneva-Henry-Houston.
GM...Small Craft Advisory until 10 AM CDT Wednesday for Coastal
waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal waters from Mexico Beach to Okaloosa Walton County
Line FL out 20 NM-Waters from Apalachicola to Mexico Beach
FL from 20 to 60 NM-Waters from Mexico Beach to Okaloosa
Walton County Line FL from 20 to 60 NM.
Small Craft Advisory from 2 PM this afternoon to 8 PM EDT
Wednesday for Apalachee Bay or Coastal Waters From Keaton
Beach to Ochlockonee River FL out to 20 Nm-Coastal Waters
From Ochlockonee River to Apalachicola Fl out to 20 Nm-
Coastal waters from Suwannee River to Keaton Beach FL out
20 NM-Waters from Suwannee River to Apalachicola FL from 20
to 60 NM.
&&
UPDATE...LF
NEAR TERM...Bunker
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...Fieux
MARINE...Fieux
FIRE WEATHER...Bunker
HYDROLOGY...FieuxIn the hours before
Local storm report, Aug 31, 10:37 AM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1137 AM EDT TUE AUG 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 AM MARINE TSTM WIND 1 SE GULF RESORT BEACH 30.21N 85.88W
08/31/2021 M51 MPH GMZ750 FL OTHER FEDERAL
PANAMA CITY BEACH TIDE STATION MEASURED 44
KNOT GUST.
&&
KGGSpecial weather statement, Aug 31, 10:38 AM EST, 57 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1138 AM EDT Tue Aug 31 2021
GAZ128>131-146>148-159-160-311615-
Berrien GA-Brooks GA-Tift GA-Lowndes GA-Colquitt GA-Irwin GA-Cook GA-
Turner GA-Ben Hill GA-
1138 AM EDT Tue Aug 31 2021
...Strong thunderstorms will impact portions of Cook, Irwin, Berrien,
eastern Turner, northwestern Lowndes, northwestern Brooks, eastern
Colquitt, Tift and Ben Hill Counties through 1215 PM EDT...
At 1138 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Pitts to near Unionville
to 9 miles northeast of Pavo. Movement was east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tifton, Nashville, Adel, Ocilla, Fitzgerald, Hahira, Sparks, Enigma,
Omega, Lenox, Alapaha, Phillipsburg, Mystic, Unionville, Berlin,
Cecil, Ellenton, Rebecca, Reed Bingham State Park and Greggs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3183 8315 3183 8314 3181 8313 3181 8312
3148 8311 3147 8314 3146 8315 3144 8314
3140 8314 3094 8333 3100 8374 3104 8374
3143 8358 3185 8360 3185 8354 3184 8321
3185 8318
TIME...MOT...LOC 1538Z 268DEG 16KT 3185 8349 3146 8348 3107 8365
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AHSpecial weather statement, Aug 31, 10:40 AM EST, 55 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1140 AM EDT Tue Aug 31 2021
FLZ018-019-GAZ158>160-311615-
Inland Jefferson FL-Madison FL-Brooks GA-Lowndes GA-Thomas GA-
1140 AM EDT Tue Aug 31 2021
...Strong thunderstorms will impact portions of northeastern
Jefferson, western Madison, western Lowndes, southeastern Thomas and
Brooks Counties through 1215 PM EDT...
At 1140 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Boston to 10 miles southwest of Quitman to
15 miles southeast of Monticello. Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Quitman, Valdosta, Boston, Greenville, Morven, Barwick, Dixie,
Grooverville, Cherry Lake, Hamburg, Oaklawn, Kinderlou, Pidcock,
Lovett, Nankin, Empress, Brooks Co A/p, Blue Springs, I-75 At Exit 22
and Ashville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3060 8338 3030 8375 3030 8376 3059 8373
3082 8382 3099 8366 3094 8334
TIME...MOT...LOC 1540Z 217DEG 34KT 3083 8372 3066 8365 3040 8367
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
AHLocal storm report, Aug 31, 10:43 AM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1143 AM EDT TUE AUG 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM TSTM WND GST 6 NE WEST BAY 30.35N 85.80W
08/31/2021 M52 MPH BAY FL OFFICIAL NWS OBS
45 KNOT WIND GUST AT ECP.
&&
KGGSpecial weather statement, Aug 31, 11:13 AM EST, 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1213 PM EDT Tue Aug 31 2021
GAZ129>131-146>148-159>161-311715-
Berrien GA-Brooks GA-Tift GA-Lanier GA-Lowndes GA-Colquitt GA-
Irwin GA-Cook GA-Ben Hill GA-
1213 PM EDT Tue Aug 31 2021
...Strong thunderstorms will impact portions of Cook, Irwin, Berrien,
Lanier, Lowndes, central Brooks, eastern Colquitt, central Tift and
Ben Hill Counties through 115 PM EDT...
At 1212 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Abbeville to 7 miles southwest
of Adel to near I-75 At Exit 16. Movement was northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tifton, Nashville, Adel, Valdosta, Ocilla, Fitzgerald, Lakeland,
Hahira, Sparks, Enigma, Ray City, Lenox, Alapaha, Phillipsburg,
Mystic, I-75 At Exit 16, Unionville, Moody Air Force Base, Remerton
and Meigs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3085 8301 3085 8309 3079 8313 3069 8350
3105 8365 3185 8343 3185 8318 3181 8313
3178 8299 3166 8300 3161 8306 3155 8306
3148 8311 3146 8315 3140 8314 3133 8306
3128 8304 3119 8305 3118 8297 3087 8297
TIME...MOT...LOC 1612Z 227DEG 25KT 3190 8333 3108 8353 3083 8340
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
11-MMSpecial weather statement, Aug 31, 11:16 AM EST, 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1216 PM EDT Tue Aug 31 2021
FLZ010>014-016-026-112-114-GAZ155-156-311715-
Coastal Bay FL-Liberty FL-Gadsden FL-Inland Bay FL-Calhoun FL-
Inland Gulf FL-Jackson FL-Washington FL-Coastal Gulf FL-Decatur GA-
Seminole GA-
1216 PM EDT Tue Aug 31 2021
...Strong thunderstorms will impact portions of Jackson, Gulf, Bay
and Calhoun Counties in the Panhandle of Florida, northwestern
Gadsden and western Liberty Counties in Big Bend of Florida,
southeastern Washington County in the Panhandle of Florida, western
Decatur and Seminole Counties in southwestern Georgia through 115 PM
EDT/1215 PM CDT/...
At 1216 PM EDT/1116 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Marianna to 15 miles
northwest of Stonemill Creek to 8 miles south of Panama City to 13
miles southwest of Tyndall Air Force Base to 30 miles southwest of
Port St. Joe. Movement was northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Blountstown,
Marianna, Port St. Joe, Donalsonville, Springfield, Mexico Beach,
Hiland Park, Stonemill Creek, Chattahoochee, Tyndall Air Force Base,
Greensboro, Orange, Parker, Wewahitchka, Sneads and Bristol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2973 8548 2988 8549 3012 8589 3034 8565
3090 8534 3108 8458 3053 8476 3011 8502
2992 8507 2975 8515 2970 8522 2970 8517
2968 8518 2968 8522 2966 8519 2959 8522
2960 8526 2959 8537
TIME...MOT...LOC 1616Z 235DEG 32KT 3078 8516 3033 8533 3006 8570 2987
8564 2961 8574
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH